How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32657
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have been suffering from myclonic tics & tremors

Resolved Question:

I have been suffering from myclonic tics & tremors for nearly eighteen months now , I was diagnosed with trigeminal neuralgia twelve years ago , & had meningitis as a teenager , I am on 400mg a day of carbazaphine & Gabapentin 200mg I was also prescribed tramadol for pain which I took 50 mg a day , I have had a brain scan & eeg which all appear to be normal except for four large white legions , which were described as highly unusual in a woman of my age ,I am 53 in two days time , I was never given an explaination as to why they were there or even what could have caused them , the neurologist I saw seemed to think that I needed to see a neuropychatrist as he thought it was phycologial problem ,as yet I have still not been referred to any one , it is nearly a year now . I was put on clonazepam 0.5mg two in the morning , one in the afternoon & two at night , I found this medicine extremley strong. My speech was very badly affected & I found it almost impossible to function , I would just fall asleep at the drop of a hat for hours at a time , the tics are made worse by this medication ,tics are affecting my arms , legs, hips, and head I have been walking backwards my balance is terrible in fact my whole body. Is a trembling wreck , I do not think this is phycologial , I am highly suspicious that I am suffering from chemical poisoning from carbamzaphine, Gabapentin and tramadol , please could you help me in finding out what is wrong with me , I am not looking to blame anybody I really need some help and answers as to what is wrong with me
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. How long exactly have you been on the combination of the carbamazepine, gabapentin and Tramadol?
Customer: replied 2 years ago.
I have been on carbamzaphine & Gabapentin for thirteen years & on tramadol for the last two years
Expert:  Dr. Chip replied 2 years ago.
OK Eileen--but to be clear here, are the carbamazepine and the gabapentin for the trigeminal neuralgia?
Customer: replied 2 years ago.
Yes they are for trigeminal neuralgia
Expert:  Dr. Chip replied 2 years ago.
OK. And the clonazepam was to treat your tics and tremors?
Customer: replied 2 years ago.
Yes clonazapam was prescribed for tics and tremors
Expert:  Dr. Chip replied 2 years ago.

OK. Sorry for all the questions Eileen

Can you tell me anything more about the white lesions on the scan--did the neurologist comment on them at all?

Customer: replied 2 years ago.
Am I suffering from chemical poisoning and if so will I ever recover and will tics and tremors ever stop or am I like this now for the rest of my life
Customer: replied 2 years ago.
Neurologist commented and I quote " highly unusual for a woman of my age nothing to worry about "
Expert:  Dr. Chip replied 2 years ago.

OK.

I don't think this is chemical poisoning Eileen.

The white lesions and your symptoms I think indicate a problem with multiple sclerosis and if so that can be treated with different medications than the ones you're on now.

You need to speak to the neurologist about getting another MRI of your brain and having a spinal tap to investigate that possibility

Dr. Chip and 2 other Medical Specialists are ready to help you